Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 4, NWS Kansas City, MO

February 26, 2009Putnam County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Feb 26, 2009, 12:43 PM CST for Putnam County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2009, 12:43 PM CST (18:43 UTC)
Expired
Feb 26, 2009, 1:15 PM CST
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Putnam County, MO

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 12:50 PM CSTHAIL 0.755 N Unionville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 261843
SVREAX
MOC171-261915-
/O.NEW.KEAX.SV.W.0004.090226T1843Z-090226T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CST THU FEB 26 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUTNAM COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 115 PM CST

* AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES WEST OF UNIONVILLE...AND MOVING NORTHEAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNIONVILLE BY 1250 PM CST.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4059 9275 4043 9308 4045 9332 4059 9312
TIME...MOT...LOC 1843Z 236DEG 38KT 4051 9311

$$

19
2 follow-up statements
000 
WWUS53 KEAX 261902
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CST THU FEB 26 2009

MOC171-261915-
/O.CON.KEAX.SV.W.0004.000000T0000Z-090226T1915Z/
PUTNAM MO-
102 PM CST THU FEB 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUTNAM
COUNTY UNTIL 115 PM CST...

AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR UNIONVILLE...MOVING NORTHEAST AT
45 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
PUTNAM COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4045 9316 4058 9298 4059 9275 4043 9308
TIME...MOT...LOC 1902Z 233DEG 41KT 4050 9298

$$

19
000 
WWUS53 KEAX 261915
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
115 PM CST THU FEB 26 2009

MOC171-261925-
/O.EXP.KEAX.SV.W.0004.000000T0000Z-090226T1915Z/
PUTNAM MO-
115 PM CST THU FEB 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUTNAM COUNTY HAS
EXPIRED...

AT 114 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4045 9316 4058 9298 4059 9275 4043 9308
TIME...MOT...LOC 1915Z 233DEG 41KT 4059 9282

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 12:30 PM CST, 13 minutes earlier.

Area forecast discussion, Feb 26, 12:30 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1230 PM CST THU FEB 26 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

/414 AM CST THU FEB 26 2009/
WATER VAPOR IMAGERY THIS MORNING SHOWS A ZONAL FLOW PREVAILING
ACROSS THE CONUS. OF NOTE FOR THE FORECAST OVER THE NEXT TWO DAYS IS
A BROAD SHORTWAVE THAT IS MOVING THROUGH THE INTERMOUNTAIN WEST THIS
MORNING...WHILE FARTHER TO THE NORTHWEST A COMPACT CUTOFF LOW IS
SWINGING ONSHORE ACROSS THE PACIFIC NORTHWEST. INFERRED IMAGERY
HIGHLIGHTS AN AREA OF ENHANCED CLOUD TOP ACROSS THE DAKOTAS TAILING
SOUTH INTO NORTHERN NEBRASKA. THIS LOOKS TO BE IN ASSOCIATION WITH
STRONG UPPER LEVEL DIFFLUENCE FROM A COUPLED JET DYNAMIC BETWEEN THE
JET THAT IS MOVING WITH THE ROCKY MOUNTAIN SHORTWAVE AND ANOTHER
SMALLER JET ROTATING UNDER A LOW MOVING THROUGH THE HUDSON BAY.
MEANWHILE...AT THE SURFACE...A BROAD LOW PRESSURE TROUGH IS
DEVELOPING ACROSS THE FRONT RANGE IN RESPONSE TO THE SHORTWAVE
MOVING THROUGH THE ROCKIES...WITH THREE HOUR PRESSURE FALLS
MAXIMIZED ACROSS NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.

CLOSER TO HOME...SURFACE WINDS REMAIN FROM THE EAST ACROSS THE CWA
THIS MORNING AS THE WARM FRONT IS STILL SOUTH OF OUR AREA. IN
FACT...AS OF THIS DISCUSSION...THE FRONT AND 50+ DEGREE DEW POINTS
ARE POISED JUST SOUTH OF THE CWA BORDER. RADAR SHOWS A BAND OF ACCAS
SWINGING NORTHEAST THROUGH THE NORTHERN MISSOURI THIS MORNING...BUT
SURFACE OBSERVATIONS INDICATE THAT NO PRECIPITATION HAS OCCURRED
YET.

THE ZONAL JET AND ASSOCIATED LOW AMPLITUDE ROCKY MOUNTAIN SHORTWAVE
WILL MOVE INTO THE PLAINS TODAY WITH THE SURFACE LOW SPINNING UP AS
IT MOVES THROUGH CENTRAL KANSAS. PRESSURE FALLS ACROSS NORTHERN
KANSAS...AND THE LOCATION OF THE CENTER OF THE FRONT RANGE SURFACE
LOW IN EASTERN COLORADO...BOTH POINT TOWARDS MORE OF A NAM
LIKE SOLUTION THIS MORNING. HOWEVER...HAVE USED THE SREF MODEL FOR
THIS FORECAST AS THE OPERATIONAL NAM-WRF LOOKS A TAD TOO FAR
SOUTH...AND TOO WEAK...WITH THE SOLUTION IT OFFERS. ULTIMATELY THE
SREF SOLUTION IS LOOKING LIKE A COMPROMISE BETWEEN THE GFS AND
NAM-WRF SOLUTIONS.

FOR TODAY...FRONT IS STILL EXPECTED TO MOVE GRADUALLY NORTH THIS
MORNING DUE TO PRESSURE FALLS ACROSS THE CENTRAL PLAINS. IT SHOULD
BE JUST NORTH OF THE MISSOURI RIVER BY THIS AFTERNOON. KEPT THE
FOCUS OF OUR HIGHEST POPS IN NORTHEAST MISSOURI. COUPLED JET DYNAMIC
GOING ON ACROSS THE DAKOTAS SHOULD BEGIN TO DECOUPLE AS THE NORTHERN
JET MOVES NORTH OF THE GREAT LAKES AND THE ZONAL JET NOSES SOUTH
INTO THE SOUTHERN PLAINS. STILL MODELS ADVERTISE DECENT ISENTROPIC
LIFT BETWEEN THE 295K AND 300K SURFACES BETWEEN THESE JET
FEATURES...WITH THE FOCUS BEING IN NORTH CENTRAL TO NORTHEASTERN
MISSOURI AND POINTS FARTHER NORTH. HEDGED POPS DOWN A LITTLE ACROSS
THE WESTERN EDGE OF THE FORECAST AREA AS A RESULT.

CHARACTER OF THE THUNDERSTORMS TODAY WILL BE INTERESTING AS SHEAR
WILL INCREASE SOMEWHAT THROUGH THE DAY AS A LOW LEVEL JET
STRENGTHENS AHEAD OF THE SHORTWAVE. 0-3KM SHEAR VALUES FROM THE SREF
RANGE THROUGH THE 30+ KNOT RANGE TODAY AS A RESULT. COUPLED WITH
ELEVATED MU-CAPE VALUES OF 800-1000 J/KG...THERE STILL LOOKS TO BE
THE POTENTLY FOR ELEVATED SEVERE THUNDERSTORMS SOUTH AND IN THE
VICINITY OF THE WARM FRONT...ROUGHLY IN AREA FROM FROM KANSAS CITY
TO KIRKSVILLE AND POINTS SOUTH. PRIMARY THREATS CONTINUE TO LOOK
LIKE DAMAGING STRAIGHT-LINE WINDS AND POSSIBLY HAIL.

AS THE COLD FRONT SWEEPS INTO THE NORTHWEST THIS AFTERNOON...MODEL
SOUNDINGS INDICATE THAT MOISTURE ALOFT STARTS TO DISAPPEAR...LEAVING
WHATS LEFT TRAPPED BELOW H7. THEREFORE...HAVE CONTINUED THE PREVIOUS
FORECASTS TREND OF TAPERING OFF THE THUNDERSTORM CHANCES TO RAIN
SHOWERS AS THE FRONT MOVES THROUGH...WITH ONLY SHOWERS LEFT IN THE
FORECAST AREA AFTER 00Z.

OTHERWISE FOR THE FORECAST...ONLY OTHER NOTE WORTHY CHANGE WAS TO
THE TIMING AND POPS ASSOCIATED WITH THE PACIFIC NORTHWEST SHORTWAVE
THAT WILL MOVE THROUGH THE CENTRAL PLAINS FRIDAY NIGHT AND SATURDAY.
GENERAL CONSENSUS BETWEEN THE SHORT AND MID RANGE MODELS INDICATES
THAT SNOW MAY START NOSING INTO NORTHWEST MISSOURI FRIDAY
EVENING...WHICH IS SLIGHTLY FASTER THAN PREVIOUSLY THOUGHT. BUMPED
SNOW POPS INTO THE LIKELY RANGE FOR THE AFTER MIDNIGHT HOURS OF
FRIDAY THROUGH NOON SATURDAY FROM NORTHWEST MISSOURI THROUGH
NORTHEAST AND CENTRAL MISSOURI. CURRENT THOUGHTS ON SNOWFALL TOTALS
ARE THAT ONLY 1 TO 2 INCHES OF ACCUMULATION IS POSSIBLE AS THE QUICK
MOVEMENT OF THE SHORTWAVE WITH LIMIT THE RESIDENCE TIME OF THE SNOW
BANDS ACROSS OUR PORTION OF MISSOURI.

CUTTER

&&

.AVIATION...

SFC LOW JUST WEST OF KTOP WILL MOVE TOWARDS TERMINAL CORRIDOR IN THE
NEXT COUPLE HOURS. LIFR VSBY AND CIGS HAVE BEGUN TO IMPROVE
SIGNIFICANTLY AS WINDS JUST ABOVE THE SFC HAVE VEERED...AND
ENTRAINED DRIER AIR INTO THE BOUNDARY LAYER. SCT SHRA WILL CUT
THROUGH THE TERMINALS IN THE NEXT 3 HOURS...WITH THE POSSIBILITY OF
AN ISOLD EMBEDDED CB. STRONGER COLD FRONTAL PUSH WILL CLEAR PRECIP
CHANCES...WITH SOME SHORT PERIODS WHERE CIGS COULD RISE TO VFR
BEFORE FALLING BACK INTO MVFR CATEGORY AS LOWER CIGS SPILL SOUTH
FROM NEBRASKA. PERIODS OF MVFR/VFR EXPECTED OVERNIGHT...THOUGH
CONFIDENCE IN TIMING OF ANY CATEGORY CHANGE IS QUITE LOW.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Feb 26, 6:10 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
610 AM CST THU FEB 26 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
712 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FRONTAL BOUNDARY WILL MOVE NORTH THROUGH THE MORNING AND EARLY
AFTERNOON HOURS STALLING NORTH OF THE MISSOURI RIVER EARLY THIS
AFTERNOON. AS A RESULT...SHOWERS AND ELEVATED THUNDERSTORMS WILL BE
POSSIBLE THROUGHOUT THE DAY...WITH THE AFTERNOON HOURS HAVING THE
BEST CHANCE FOR THUNDERSTORMS. THE FOCUS OF THE FRONT WILL MAKE
THUNDERSTORM ACTIVITY MOST LIKELY TO OCCUR ACROSS AREAS ALONG AND
EAST OF A LINE RUNNING FROM MARYVILLE TO ODESSA TO SEDALIA....WITH
CHANCES INCREASING RAPIDLY AS YOU MOVE THROUGH NORTHEAST MISSOURI.

THERE WILL BE A THREAT OF SEVERE ACTIVITY WITH ANY OF THE
THUNDERSTORMS THAT OCCUR THIS AFTERNOON ACROSS AREAS SOUTH OF AN
OLATHE TO KIRKSVILLE LINE. HOWEVER...ONCE AGAIN...WITH THE BEST
THREAT FOR THUNDERSTORM ACTIVITY LOCATED ACROSS THE NORTHEAST CORNER
OF THE OUTLOOK AREA...FROM KIRKSVILLE SOUTH THROUGH CARROLLTON AND
FAYETTE...THIS IS WHERE THE GREATEST POTENTIAL FOR SEVERE WEATHER
WILL BE FOCUSED. MARGINALLY LARGE HAIL AND BRIEF BUT DAMAGING WIND
GUSTS WILL BE THE PRIMARY SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW REMAINS POSSIBLE ON LATE FRIDAY NIGHT THROUGH SATURDAY.
THE THREAT OF SNOW DEPENDS UPON THE TRACK OF AN UPPER LEVEL LOW
PRESSURE SYSTEM WHICH WILL MOVE SOUTHEAST OUT OF THE NORTHERN
ROCKIES. ANY ACCUMULATION APPEARS TO BE LIGHT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THIS AFTERNOON SOUTH OF AN OLATHE
KANSAS TO KIRKSVILLE LINE.

CUTTER

In the hours before

Special weather statement, Feb 26, 9:46 AM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 AM CST THU FEB 26 2009

MOZ024-025-032-261615-
CHARITON-LINN-MACON-
946 AM CST THU FEB 26 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN CHARITON...SOUTHEASTERN
LINN AND WESTERN MACON COUNTIES UNTIL 1015 AM CST...

AT 941 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARCELINE...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN CHARITON...
SOUTHEASTERN LINN AND WESTERN MACON COUNTIES...INCLUDING THE TOWNS OF
MARCELINE...BUCKLIN...NEW CAMBRIA AND ETHEL.

19
Local storm report, Feb 26, 9:53 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 AM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             MARCELINE               39.72N 92.95W
02/26/2009  E0.50 INCH       LINN               MO   AMATEUR RADIO

            HAIL SMALLER THAN DIMES

&&

MJ
Local storm report, Feb 26, 10:15 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 AM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             2 S BUCKLIN             39.75N 92.89W
02/26/2009  E0.75 INCH       LINN               MO   AMATEUR RADIO

            DIME SIZE HAIL AT US36 MO129.

&&

MJ
Special weather statement, Feb 26, 10:23 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1023 AM CST THU FEB 26 2009

MOZ025-261700-
MACON-
1023 AM CST THU FEB 26 2009

...SIGNIFICANT WEATHER ALERT FOR CENTRAL MACON COUNTY UNTIL 1100 AM
CST...

AT 1018 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CALLAO...OR 8 MILES
NORTHWEST OF MACON...MOVING NORTHEAST AT 40 MPH.

AT 955 AM CST DIME SIZE HAI WAS REPORTED JUST SOUTH OF BUCKLIN WITH
THIS STORM.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ATLANTA BY 1030 AM CST.

19
Special weather statement, Feb 26, 11:54 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 AM CST THU FEB 26 2009

MOZ005>007-261830-
HARRISON-MERCER-PUTNAM-
1154 AM CST THU FEB 26 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN HARRISON...NORTHERN MERCER
AND NORTHWESTERN PUTNAM COUNTIES UNTIL 1230 PM CST...

AT 1150 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIDGEWAY TO
PRINCETON...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  CAINSVILLE BY NOON CST.
  MERCER BY 1210 PM CST.

THE TOWN OF SOUTH LINEVILLE IS ALSO IN THE PATH OF THESE STORMS.

19
Special weather statement, Feb 26, 12:28 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 PM CST THU FEB 26 2009

MOZ007-261915-
PUTNAM-
1228 PM CST THU FEB 26 2009

...SIGNIFICANT WEATHER ALERT FOR PUTNAM COUNTY UNTIL 115 PM CST...

AT 1225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF MERCER...OR 16 MILES
NORTHWEST OF MILAN...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  UNIONVILLE BY 1245 PM CST.

THE TOWN OF LUCERNE IS ALSO IN THE PATH OF THIS STORM.

19

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:32 PM CSTSevere Thunderstorm WarningEAXHenry28 min
Feb 26, 4:54 PM CSTSevere Thunderstorm WarningEAXPettis36 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.